EconPapers    
Economics at your fingertips  
 

Testing ambiguity and Machina preferences within a quantum-theoretic framework for decision-making

Diederik Aerts (), Suzette Geriente, Catarina Moreira and Sandro Sozzo

Journal of Mathematical Economics, 2018, vol. 78, issue C, 176-185

Abstract: The Machina thought experiments pose to major non-expected utility models challenges that are similar to those posed by the Ellsberg thought experiments to subjective expected utility theory (SEUT). We test human choices in the ‘Ellsberg three-color example’, confirming typical ambiguity aversion patterns, and the ‘Machina 50/51 and reflection examples’, partially confirming the preferences hypothesized by Machina. Then, we show that a quantum-theoretic framework for decision-making under uncertainty recently elaborated by some of us allows faithful modeling of the collected data. In the quantum-theoretic framework, subjective probabilities are represented by quantum probabilities, while quantum state transformations enable representations of ambiguity aversion and subjective attitudes toward it.

Keywords: Expected utility theory; Ambiguity aversion; Machina paradox; Quantum structures; Quantum probability (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406817301404
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Testing Ambiguity and Machina Preferences Within a Quantum-theoretic Framework for Decision-making (2017) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:78:y:2018:i:c:p:176-185

DOI: 10.1016/j.jmateco.2017.12.002

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-23
Handle: RePEc:eee:mateco:v:78:y:2018:i:c:p:176-185